Alert archive / Connecticut / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Mar 2, 2016, 1:52 AM EST. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2016, 1:52 AM EST (06:52 UTC)
- Expired
- Mar 2, 2016, 2:15 AM EST
- In force
- 23 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 607 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS81 KBOX 020652
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
152 AM EST WED MAR 2 2016
CTZ004-MAZ012-RIZ001-020715-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
152 AM EST WED MAR 2 2016
...STRONG THUNDERSTORM IN WINDHAM...SOUTHEASTERN WORCESTER AND
NORTHWESTERN PROVIDENCE COUNTIES...
AT 151 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANTERBURY...OR NEAR PLAINFIELD...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...KILLINGLY...WEBSTER...SOUTHBRIDGE...BURRILLVILLE...
NORTHBRIDGE...OXFORD...UXBRIDGE...CHARLTON...NORTH SMITHFIELD...DUDLEY...
GLOCESTER...PUTNAM...THOMPSON...BLACKSTONE...SUTTON...DOUGLAS...BROOKLYN
AND WOODSTOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4166 7213 4213 7202 4211 7151 4164 7186
4163 7196
TIME...MOT...LOC 0651Z 207DEG 60KT 4169 7198
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 9:54 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 1, 9:54 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EST TUE MAR 1 2016
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS NORTHERN NEW ENGLAND WEDNESDAY WITH
THE TRAILING COLD FRONT MOVING THROUGH WEDNESDAY MORNING. COLDER
WEATHER WITH BELOW NORMAL TEMPERATURES WILL FOLLOW WEDNESDAY NIGHT
INTO THE WEEKEND. A COASTAL STORM WILL LIKELY IMPACT THE REGION WITH
SOME SNOW THURSDAY NIGHT INTO FRIDAY NIGHT...AND IT IS POSSIBLE MORE
SIGNIFICANT SNOW COULD AFFECT CAPE/ISLANDS DEPENDING ON THE TRACK OF
THE STORM. A WARMING TREND IS LIKELY THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
10 PM UPDATE...
CONTINUED FOCUS ON TWO MAIN THREATS: WINTER WEATHER ACROSS THE
INTERIOR AND STRONG TO DAMAGING WINDS ALONG THE S-COAST.
CONCERNING WINTER WEATHER: CONTINUED DRY AIR ACROSS THE REGION
WITH DEWPOINT DEPRESSIONS RANGING 15 TO 20 DEGREES. EXPECT TOP-
DOWN MOISTENING WITH THE ONSET OF SCATTERED PRECIPITATION TOWARDS
MIDNIGHT WITH STRONG ISENTROPIC FORCING PER AN INCREASING LOW-
LEVEL-JET AHEAD OF THE MATURING LOW LIFTING THROUGH THE E GREAT
LAKES REGION. THIS PRIOR TO DEEP-LAYER FORCING ALONG AND AHEAD OF
THE SWEEPING COLD FRONT TOWARDS MORNING. WITH DEWPOINTS IN THE
TEENS TO 20S...SHOULD SEE GROUND TEMPERATURES FALL CLOSE TO OR
BELOW FREEZING THUS PRESENTING THE OPPORTUNITY FOR FREEZING RAIN.
HIGHEST CONFIDENCE OVER THE HIGH TERRAIN OF THE BERKSHIRES AND
WORCESTER HILLS WHERE ICE ACCRETION IS MORE LIKELY. AS NOTED BY
THE PRIOR FORECAST...LITTLE IF ANY SNOW AND/OR SLEET. WARM-NOSE
HAS PUSHED N THROUGH THE REGION.
STRONG TO DAMAGING WINDS: CONDITIONALLY UNSTABLE PROFILE ABOVE THE
STOUT INVERSION AROUND H95. MARGINAL INSTABILITY CREEPING N INTO
THE S-SHORE OF NEW ENGLAND. PER RADAR ALREADY SEEING SOME MODEST
REFLECTIVITY RETURNS LIKELY COINCIDENT WITH CONVERGENT FLOW OF THE
LOW-LEVEL WIND PROFILE AS NOTED EARLIER. SHOULD SEE INCREASED
ACTIVITY AROUND MIDNIGHT WHEN THEREAFTER THE MAGNITUDE OF RAIN
WHETHER MODERATE TO HEAVY WILL PRESENT THE GREATEST OPPORTUNITY OF
MECHANICALLY MIXING DOWN /PRECIP-DRAG/ THE 50-60 MPH WINDS AT H95
TO THE SURFACE. NOTING THE INSTABILITY CREEPING N AND CLIPPING S
NEW ENGLAND THEREBY EXTENDING A GREATER CHANCE OF HEAVY RAIN...
HAVE EXTENDED THE WIND ADVISORY OVERNIGHT TO INCLUDE THE S-COAST
OF RI AND MASS. LOOKING AT THE PEAK CORE OF WINDS DEVELOPING
TOWARDS MIDNIGHT WHILE BACKING AND EXITING E TOWARDS 9-10 AM.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...
LOW PRES WILL PUSH ACROSS THE NORTHERN NEW ENGLAND MOUNTAINS WED
MORNING. WINDS WILL SHIFT TO SW AND...WITH 60 KT LOW LEVEL JET
STILL IN PLACE...COULD SEE SOME GUSTS MIX DOWN AHEAD OF QUICKLY
PASSING COLD FRONT DURING THE MORNING HOURS. VERY GOOD LOW LEVEL
MIXING WILL WORK IN AS WINDS SHIFT TO W AND COLDER AIR WRAPS IN
BEHIND THE FRONT. WHILE WINDS WILL DIMINISH BY MID MORNING ALONG
THE S COAST... GUSTS WILL MIX DOWN ACROSS THE E SLOPES OF THE
BERKSHIRES FROM MID MORNING THROUGH THE AFTERNOON. HAVE ISSUED
WIND ADVISORY FOR THOSE AREAS...AS GUSTS COULD APPROACH 45-50 MPH.
CURRENT THINKING STILL SUGGESTS THAT ANY LEFTOVER FREEZING RAIN
SHOULD CHANGE OVER TO RAIN BY MID MORNING...JUST IN TIME FOR THE
BACK EDGE OF THE PRECIP TO PUSH E JUST BEHIND THE PASSING FRONT. MAY
SEE PRECIP CHANGE BACK TO SNOW BEFORE ENDING ACROSS THE E SLOPES OF
THE BERKSHIRES. TEMPS WILL FALL QUICKLY WED AFTERNOON...SO THERE IS
A CHANCE FOR A FLASH FREEZE AS TEMPS FALL BELOW FREEZING ESPECIALLY
ACROSS WESTERN AREAS AND THE HIGHER TERRAIN.
WEDNESDAY NIGHT...
WINDS WILL SLOWLY DIMINISH AS LARGE HIGH PRES BEGINS TO BUILD E
OUT OF CENTRAL CANADA AND NY STATE. SHOULD SEE MOSTLY CLEAR
CONDITIONS. CORE OF COLD AIR WORKS ACROSS THE REGION. EXPECT TEMPS
TO DROP BACK INTO THE TEENS ACROSS MOST LOCATIONS... EXCEPT FROM
20-25 ALONG THE IMMEDIATE S COAST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* LIGHT SNOW ACCUMULATIONS EXPECTED ACROSS SNE LATE THU NIGHT/FRI
* MORE SIGNIFICANT SNOWFALL POSSIBLE CAPE/ISLANDS DEPENDING ON TRACK
OF STORM
* BELOW NORMAL TEMPS THIS WEEKEND...THEN WARMING TREND THROUGH
MIDDLE OF NEXT WEEK
OVERVIEW...
TRICKY FORECAST SCENARIO UNFOLDING FOR THE THU NIGHT/FRI TIMEFRAME
REGARDING COASTAL CYCLOGENESIS SOUTH OF THE COAST. THE UNCERTAINTY
IS HOW PACIFIC SHORTWAVE ENERGY MOVING TO MID ATLC COAST INTERACTS
WITH NORTHERN STREAM SHORTWAVE ROTATING AROUND VORTEX OVER SE
CANADA. GFS AND GGEM ATTEMPTS TO PHASE THESE SYSTEMS LATE FRI/FRI
EVENING WITH A MORE NORTHERN TRACK...AND WHILE STILL WELL SOUTH OF
THE BENCHMARK WOULD BRING SIGNIFICANT SNOW TO CAPE/ISLANDS. MOST OF
THE GEFS MEMBERS ARE CLUSTERED NEAR THE DETERMINISTIC RUN. THE ECMWF
HAS TRENDED NORTH SLIGHTLY BUT IT ALONG WITH THE UKMET REMAINS ON
THE SOUTHERN EDGE OF THE MODEL ENVELOPE WITH JUST A GLANCING BLOW.
THE RESPONSIBLE SHORTWAVE WILL JUST BE MOVING INTO THE WEST COAST
TONIGHT WHERE IT WILL BE BETTER SAMPLED BY LAND-BASED OBSERVATION
NETWORK SO FORECAST UNCERTAINTY REMAINS HIGH AND STILL CANT RULE OUT
A MORE SIGNIFICANT IMPACT FOR SNE. THE SHORTWAVE WILL BE BETTER
RESOLVED BY THE 12Z WED GUIDANCE AT WHICH TIME WE SHOULD HAVE MORE
CONFIDENCE ON EXPECTED OUTCOMES.
BEYOND THIS WEEKEND...THERE IS A NOTABLE PATTERN SHIFT NEXT WEEK
WITH UPPER TROF MOVING INTO THE WESTERN CONUS AND RIDGE BUILDING
NORTH ALONG THE EAST COAST. THIS WILL RESULT IN A POTENTIALLY
SIGNIFICANT WARMING TREND THROUGH MIDWEEK. THE CONCERN HOWEVER IS
NEW ENG WILL BE ON THE NORTHERN PERIPHERY OF THE RIDGE AND
SUSCEPTIBLE TO NORTHERN STREAM ENERGY AND BACKDOOR COLD FRONTS WHICH
COULD BRING CONSIDERABLY COOLER AIR. AS SUCH...TEMP FORECAST WILL BE
TRICKY NEXT WEEK.
DETAILS...
THURSDAY...
HIGH PRES IN CONTROL WILL BRING SUNSHINE BUT TEMPS WELL BELOW NORMAL
WITH HIGHS RANGING FROM MID/UPPER 20S HIGHER TERRAIN TO MID 30S
COASTAL PLAIN.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...
LOW CONFIDENCE FORECAST REGARDING NORTHERN EXTENT OF HEAVIER SNOW.
HOWEVER...MODELS AGREE THAT DEEPER MOISTURE AHEAD OF NORTHERN STREAM
TROF WILL MOVE INTO SNE AND THERE IS A HINT OF WEAK INVERTED TROF
EXTENDING NORTHWARD FROM COASTAL LOW. SO EXPECT A PERIOD OF LIGHT
SNOW LATE THU NIGHT INTO FRI FOR MUCH SNE WITH MINOR ACCUM.
POTENTIAL EXISTS FOR MORE SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS AND
STRONG COASTAL NE/N WINDS FRI AFTERNOON/EVENING DEPENDING ON THE
TRACK. IF THERE IS A FURTHER N TREND THIS WOULD BRING POTENTIAL FOR
HEAVY SNOW FURTHER INLAND INTO THE COASTAL PLAIN...WHILE A MORE
SOUTHERN TRACK WOULD KEEP HEAVY PRECIP OFFSHORE. TIDES ARE RATHER
LOW AND TIMING OF STRONGER WINDS/SURGE WITH HIGH TIDE NOT FAVORABLE
SO COASTAL FLOOD THREAT IS LOW AT THIS TIME.
SATURDAY AND SUNDAY...
LOOKS COLD AND DRY SATURDAY...THEN ANOTHER SHORTWAVE PASSAGE MAY
BRING A FEW SNOW SHOWERS SUNDAY. ECMWF MORE AMPLIFIED WITH THIS
SHORTWAVE AND DEVELOPS COASTAL LOW WELL TO THE S OF NEW ENG BUT THIS
WILL HAVE TO MONITORED.
MONDAY AND TUESDAY...
MAY SEE A FEW SHOWERS MONDAY IN WARM ADVECTION AND PASSING
SHORTWAVE. OTHERWISE...WARMING TREND LIKELY WITH RISING HEIGHTS AS
UPPER RIDGE BUILDS ACROSS EASTERN US...AND IT IS POSSIBLE WE COULD
SEE A RATHER WARM DAY SOMETIME AROUND MIDDLE OF NEXT WEEK.
HOWEVER...WE WILL BE SUSCEPTIBLE TO BACKDOOR FRONTS WHICH WILL BE
NEAR NEW ENG WHICH COULD BRING MUCH COOLER TEMPS.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
TONIGHT...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE IN TIMING.
CONDITIONS WILL LOWER TO MAINLY IFR OVERNIGHT...MAINLY AFT 06Z.
A PERIOD OF S WIND GUSTS TO 35-40 KT ALONG THE S COAST...CAPE COD
AND THE ISLANDS AFT 06Z. MOSTLY RAIN DEVELOPS 04-06Z...BUT POCKETS
OF FREEZING RAIN LIKELY ACROSS INTERIOR NORTHERN AND W MA THROUGH
ABOUT 09-10Z THEN TEMPS RISE. ANY SNOW WILL BE VERY BRIEF AND
CONFINED TO HIGHER ELEVATIONS NEAR NH BORDER AT THE ONSET WITH
LITTLE OR NO ACCUM. AREAS OF +RA AND AN ISOLD THUNDERSTORM
POSSIBLE ALONG S COAST TOWARD DAYBREAK. AREAS OF LLWS AT 2 KFT
WITH S WIND AT 50-60 KT.
WEDNESDAY....MODERATE CONFIDENCE. IFR-LIFR CIGS/IFR VSBYS EARLY
WED IN MAINLY LIGHT RAIN...WITH POCKETS OF FREEZING RAIN POSSIBLE
THAT SHOULD CHANGE TO RAIN. PRECIP ENDS FROM W-E LATE WED MORNING
THROUGH MID AFTERNOON...WITH CONDITIONS IMPROVING TO VFR. W WINDS
GUSTING UP TO 30-35 KT...UP TO 40-50 KT POSSIBLE ACROSS THE HIGHER
INLAND TERRAIN.
WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF THROUGH WEDNESDAY
MORNING...THEN HIGH CONFIDENCE.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF THROUGH WED
MORNING...THEN HIGH CONFIDENCE.
OUTLOOK /THURSDAY THROUGH SUNDAY/...
THURSDAY...HIGH CONFIDENCE. VFR.
THURSDAY NIGHT INTO FRIDAY...MODERATE CONFIDENCE. LOWERING TO MVFR
AND POSSIBLE IFR IN DEVELOPING LIGHT SNOW LATE THU NIGHT AND FRI.
HEAVIER SNOW AND LIFR POSSIBLE CAPE/ISLANDS FRI AFTERNOON/EVENING
DEPENDING ON THE TRACK OF THE STORM. GUSTY NE TO N WINDS DEVELOPING
FRI AFTERNOON AND FRI NIGHT...ESPECIALLY ALONG THE COAST.
SATURDAY...HIGH CONFIDENCE. MAINLY VFR...BUT MVFR CIGS COULD LINGER
CAPE/ISLANDS IN THE MORNING. GUSTY N WINDS CAPE/ISLANDS DIMINISHING.
SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
THROUGH 00Z...HIGH CONFIDENCE. SE-S WINDS UP TO 10-15 KT INTO
THIS EVENING. SEAS HAVE SUBSIDED BELOW 5 FT.
TONIGHT...MODERATE CONFIDENCE. EXPECT S-SE WINDS TO INCREASE...
GUSTING UP TO 30 KT EARLY THEN INCREASING TO 35-40 KT BY AROUND
MIDNIGHT. SEAS BUILDING UP TO 6-10 FT TOWARD DAYBREAK OVER THE
OPEN WATERS. VSBY RESTRICTIONS IN RAIN...LOCALLY HEAVY...AND
PATCHY FOG. ISOLD THUNDERSTORMS POSSIBLE ACROSS THE SOUTHERN
WATERS.
WEDNESDAY...MODERATE CONFIDENCE. S-SW WINDS CONTINUE TO GUST UP
TO 35-40 KT...THEN SHIFT TO W BY WED AFTERNOON. SEAS UP TO 7-11 FT
ON THE OPEN WATERS. RAIN ENDS FROM W-E AS COLD FRONT PUSHES
OFFSHORE.
WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. NW WINDS UP TO
25-30 KT...WITH SOME LEFTOVER GALE FORCE GUSTS EARLY ON THE OUTER
WATERS...THEN WILL DIMINISH AFTER MIDNIGHT. SEAS WILL SLOWLY
SUBSIDE OVER THE OPEN WATERS BUT WILL REMAIN AOA 5 FT.
OUTLOOK /THURSDAY THROUGH SUNDAY/...
THURSDAY...HIGH CONFIDENCE. LEFTOVER NW WIND GUSTS TO 25-30 KT IN
THE MORNING...ESPECIALLY E WATERS THEN WINDS DIMINISHING BELOW
SCA. SEAS SUBSIDING BUT REMAINING ABOVE SCA THRESHOLDS OVER OUTER
WATERS.
FRIDAY AND FRIDAY NIGHT...MODERATE CONFIDENCE. INCREASING WINDS
AND A PERIOD OF NE/N GALES POSSIBLE LATE FRI INTO FRI NIGHT...
ESPECIALLY SOUTHERN AND SE WATERS.
SATURDAY...HIGH CONFIDENCE. N WIND GUSTS 25-30 KT IN THE MORNING
THEN DIMINISHING BELOW SCA DURING THE AFTERNOON.
SUNDAY...HIGH CONFIDENCE. LIGHT WINDS BUT SCA SEAS PERSISTING OVER
EASTERN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 1 AM TO 9 AM EST WEDNESDAY FOR MAZ020>024.
WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR MAZ005-
011-012.
WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
MAZ002>004-008>010-026.
WIND ADVISORY FROM 10 AM TO 4 PM EST WEDNESDAY FOR MAZ002-008-
009.
WIND ADVISORY FROM 4 AM TO 9 AM EST WEDNESDAY FOR MAZ007.
RI...WIND ADVISORY FROM 1 AM TO 9 AM EST WEDNESDAY FOR RIZ007-008.
MARINE...GALE WARNING FROM 1 AM TO 7 PM EST WEDNESDAY FOR ANZ230>237-
254.
GALE WARNING FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
ANZ250.
GALE WARNING FROM 1 AM TO 10 PM EST WEDNESDAY FOR ANZ251-255-
256.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/SIPPRELL/EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/SIPPRELL/EVT
MARINE...KJC/SIPPRELL/EVTHazardous weather outlook, Mar 2, 12:58 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1258 AM EST WED MAR 2 2016 MAZ002-008-009-030600- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- 1258 AM EST WED MAR 2 2016 ...WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING... ...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN PORTIONS OF MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005-006-011>019-RIZ001>006-030600- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- 1258 AM EST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL...NORTHEASTERN...EASTERN...AND SOUTHEASTERN MASSACHUSETTS... AS WELL AS ALL OF RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE THURSDAY NIGHT INTO FRIDAY NIGHT...A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION. THERE IS A LOW RISK FOR A MORE SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-030600- EASTERN ESSEX MA- 1258 AM EST WED MAR 2 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE THURSDAY NIGHT INTO FRIDAY NIGHT...A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION. THERE IS A LOW RISK FOR A MORE SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ003-004-010-026-030600- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA- 1258 AM EST WED MAR 2 2016 ...WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ007-008-030600- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NEWPORT RI-BLOCK ISLAND RI- 1258 AM EST WED MAR 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST AND SOUTHERN COASTAL MASSACHUSETTS AND RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE THURSDAY NIGHT INTO FRIDAY NIGHT...A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION. THERE IS A LOW RISK FOR A MORE SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ251-255-256-030600- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1258 AM EST WED MAR 2 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE FRIDAY INTO FRIDAY NIGHT...NORTHEAST TO NORTH GALES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-254-030600- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1258 AM EST WED MAR 2 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE FRIDAY INTO FRIDAY NIGHT...NORTHEAST TO NORTH GALES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-030600- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1258 AM EST WED MAR 2 2016 ...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE FRIDAY INTO FRIDAY NIGHT...NORTHEAST TO NORTH GALES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Mar 2, 1:52 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
152 AM EST WED MAR 2 2016
CTZ004-MAZ012-RIZ001-020715-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
152 AM EST WED MAR 2 2016
...STRONG THUNDERSTORM IN WINDHAM...SOUTHEASTERN WORCESTER AND
NORTHWESTERN PROVIDENCE COUNTIES...
AT 151 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANTERBURY...OR NEAR PLAINFIELD...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...KILLINGLY...WEBSTER...SOUTHBRIDGE...BURRILLVILLE...
NORTHBRIDGE...OXFORD...UXBRIDGE...CHARLTON...NORTH SMITHFIELD...DUDLEY...
GLOCESTER...PUTNAM...THOMPSON...BLACKSTONE...SUTTON...DOUGLAS...BROOKLYN
AND WOODSTOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4166 7213 4213 7202 4211 7151 4164 7186
4163 7196
TIME...MOT...LOC 0651Z 207DEG 60KT 4169 7198
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:44 PM EST | Winter Storm Watch | BOX | Barnstable, Dukes, Nantucket | 23 hr |
| Mar 2, 3:51 PM EST | Small Craft Advisory | BOX | 23 hr |
Nearby
Special Weather Statements in Connecticut, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.